post tx and awaiting SVR; most is well, but I still have that short temper. Could be the medicine, or just some low tolerance for some people with annoying behavior. Most work related and some personal; personal I can sort of avoid, but work is a challenge.
What is odd is that for the most part I have such a great attitude about life in general - survived 48 tough weeks and future is bright. Just don't like it when some people interfere with my positive attitude with arrogant and condesending (sp) remarks.
Many people, though feeling much better, still feel the sx of the meds for up to 6 months.
The irritability I felt from riba stayed with me for over 3 months though I did feel increasingly better.
Hang in there. Those are powerful meds and your body is still readjusting.
Going through the 48 wk trt can certainly lower your threshold for tolerance. We tend to focus so much on getting through trt that its difficult to readjust to the new normal of not treating. You've come out of this a slightly different person and it will take some time. I'm not aware of how many weeks post eot you are, but it does take a few months to purge the meds. Try to continue to think positive and do things that bring happiness into your life. Hope to see your SVR post soon.
It took my husband a few weeks to feel physically better, but it took a few months to begin to feel better in terms of energy and mood/attitude. My daughter helped a lot. She was taking a natural science class at the time, and talked him into going on hikes and nature walks. I think being outside really lifted his spirits. All in all, I would say there was much improvement by 3 months, and pretty much complete recovery by 6 months. However, he didn't get to do 48 weeks because he relapsed at week 26 or so.
You and I both ended treatment within a few weeks of each other. I still occasionally have emotional spikes, but I feel they are becoming more infrequent as time passes.
As I recall, didn't you start a new job within a week or two of ending treatment? That in and of itself is a huge emotional drain at any stage of life, much less coming at the end of a 48 week long treatment with strong medicine. You are dealing with a lot right now, and it is just going to take time for you to feel 100% again. If you do have a slip up, don't beat yourself up(at least, that's what I tell myself).
I like Advocate's suggestion about exercise outdoors. Walking and hiking has helped me feel considerably better emotionally, even though my physical stamina hasn't completely returned yet. On weekends, my husband and I hike in a local state park that is near us, and I always feel so much better afterwards.
I am about to go research Neuro-transmitters, which is the part of the brain that Interferon may affect.
I feel like I too have lost some of my sunny disposition, and also, my empathy. I'm not sure if it may be somekind of PTSD, but for instance; yesterday, I found out my husband had been ht by a truck, while crossing the street in his wheel-chair. He was fine, but had a very bloody head, just mild abrasions, but he was leaving blood on his pillow, and my usual post Tx obseeveness, concerning contagion, reared it's ugly head...only a bit though. I reasoned it out, with myself. I didn't have any wounds, there was no chance of me getting exposed, but I just notice my personality is a bit more cold seeming.
Perhaps it is because I am waiting for my 24 wk post results to come thru, although I was Und at my 12 wk post. A few days ago I went out to enjoy myself and ride my bike. As I began riding across the street, a car leaned on it's horn as it excelerated towards me. It shocked the heck out of me, and I flew into a full-blown Riba rage and chased the car down, at the red stop-light, in the next block, and I screamed "what's your hurry!?" I have never responded this way before, except when I was on Tx, and the very loud voice was the same.
I know that people are instructed to wait 6 months to a year, before getting pregnant, after taking Ribavirin. Perhaps since I'm an Old Fart, itis taking longer for the Riba to leave my system, or perhaps my nerves are fryed, from the "waiting game" I also noticed my eye-lid was flickering, and I am only getting about 3 hours sleep a night.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.